Open Access
February, 1967 Minimum Chi-Squared Estimation Using Independent Statistics
A. D. Joffe
Ann. Math. Statist. 38(1): 267-270 (February, 1967). DOI: 10.1214/aoms/1177699080


In a multinomial situation with observed proportions $Q_i (i = 1, \cdots, r + 1)$ and corresponding expected proportions $p_i$, it has been shown by Chapman [1] that for large samples $Y_i = \ln Q_i - \ln Q_{i + 1},\quad i = 1, \cdots, r,$ and $Y_j$ are independent for $j \neq i - 1, i, i + 1$. In this note the efficiency obtained when estimating the parameters of a distribution from these mutually independent odd (or even) $Y_i$'s is examined in the case of the geometric and Poisson distributions and it is shown that the resulting estimators are inefficient.


Download Citation

A. D. Joffe. "Minimum Chi-Squared Estimation Using Independent Statistics." Ann. Math. Statist. 38 (1) 267 - 270, February, 1967.


Published: February, 1967
First available in Project Euclid: 27 April 2007

zbMATH: 0146.40003
MathSciNet: MR205371
Digital Object Identifier: 10.1214/aoms/1177699080

Rights: Copyright © 1967 Institute of Mathematical Statistics

Vol.38 • No. 1 • February, 1967
Back to Top